Flash Flood, Fayette
- When
- July 4, 6:40 PM EST to 8:00 PM EST
- Where
- Fayette County, 1 mi S of Alpine
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
State Route 121 was flooded and closed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 6:25 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 725 PM EDT TUE JUL 4 2006 .AVIATION /00Z-24Z/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS MUCH OF THE FA THIS EVENING. STORMS ACROSS THE SOUTHERN PORTIONS OF FA HAVE GENERALLY EXHIBITED A WEAKENING TREND DURING THE PAST COUPLE OF HOURS...WITH THE MORE ORGANIZED ACTIVITY NOW ACROSS NORTHERN PORTIONS OF FA...CLOSER TO THE FRONT. THINK WE WILL CONTINUE TO SEE THIS TRANSITION THROUGH THE REST OF THE EVENING WITH THE FRONTAL BOUNDARY BECOMING THE MAIN FOCUS FOR ANY PCPN. EXPECT PCPN WITH THE FRONT TO PUSH SLOWLY SOUTH THROUGH THE OVERNIGHT HOURS SO WILL GRADUALLY TAPER OFF ANY PCPN IN THE TAFS FROM NORTH TO SOUTH OVERNIGHT. WILL ALLOW FOR SOME LINGERING MID VFR CLOUDS LATE TONIGHT INTO WEDNESDAY MORNING ON BACK SIDE OF FRONT. THEN...BEHIND THE FRONT DURING THE DAY ON WEDNESDAY...EXPECT MAINLY JUST SOME SCT CU. && .PREV DISCUSSIONS... THE FOLLOWING WAS ORIGINALLY ISSUED AT 348 PM EDT TUE JUL 4 2006 SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF THE FRONT TONIGHT. AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5 L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE. SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW FOR MUCH OF THE REGION. FRANKS THE FOLLOWING WAS ORIGINALLY ISSUED AT 348 PM EDT TUE JUL 4 2006 LONG TERM /THURSDAY THROUGH TUESDAY/... MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE WILL BE THE DOMINANT FEATURE. PERIOD WILL BEGIN WITH SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE UNDER THE INFLUENCE OF MID LEVEL TROUGH. SURFACE HIGH PRESSURE WILL SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING WEEKEND. THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND HUMIDITY WITH RETURN FLOW. NEXT CHANCE FOR PRECIPITATION LOOKS TO BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. HAVE JUST INSERTED A SLIGHT CHANCE FOR NOW. RLG && && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT TUE JUL 4 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT TUE JUL 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 N OWENSVILLE 39.20N 84.14W
07/04/2006 CLERMONT OH LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN. AT LEAST ONE HOUSE
WITH A TREE ON IT IN STONELICK TOWNSHIP.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT TUE JUL 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NEW ALBANY 40.08N 82.81W
07/03/2006 FRANKLIN OH LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS NEW ALBANYThe Indianapolis radar (KIND), 95 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 flash flood. Local standard time, as filed.
State Route 121 was flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524745.